The side effects of Multaq, a new heart drug used to treat atrial fibrillation, may be linked to an increased risk of liver failure or other liver problems.
MULTAQ LAWSUIT STATUS: Product liability lawyers are reviewing and evaluating the potential for Multaq liver failure lawsuits following new information released by the FDA on January 14, 2011.
Did You Know?
Millions of Philips CPAP Machines Recalled
Philips DreamStation, CPAP and BiPAP machines sold in recent years may pose a risk of cancer, lung damage and other injuries.Learn More
>>SUBMIT INFO ABOUT MULTAQ LIVER PROBLEMS<<
OVERVIEW: Multaq (dronedarone) was approved by the FDA in July 2009 for the treatment of abnormal heart rhythms in patients who suffered such heart rhythm problems within the last six months. By October 2010, there had been about half a million Multaq prescriptions issued in the United States, which were filled by nearly 150,000 people.
When it was approved, the manufacturer was required to develop a Risk Evaluation and Mitigation Strategy (REMS) to prevent use of the medication among users with severe heart failure or who have recently been in the hospital for heart faulure due to a potential increased risk of death from side effects of Multaq.
On January 14, 2011, the FDA alerted healthcare providers and consumers about reports of Multaq liver failure that led to the need for a liver transplant in at least two patients treated with the heart medication.
MULTAQ LIVER SIDE EFFECTS:: In the second quarter of 2010, the FDA added Multaq to a list of medications being monitored due to concerns about a possible link to severe liver damage.
In January 2011, the FDA announced that new information about the potential risk of Multaq liver injury is being added to the WARNINGS AND PRECAUTIONS and ADVERSE REACTIONS sections of the label for the drug.
The FDA has received several reports of Multaq liver injury and hepatic failure, including the two confirmed cases where individuals required a liver transplant. Those two cases occurred at 4.5 months and 6 months after Multaq use was initiated.
Consumers have been advised to contact their doctor if they develop signs of Multaq liver side effects, which could include:
- Yellow Eyes or Skin
- Dark Urine
- Loss of Appetite
- Light-Colored Stools
- Nausea, Vomitting or Fever
Doctors have been advised to promptly discontinue Multaq treatment if they suspect a patient is experiencing a liver injury and testing of serum liver enzymes and bilirubin should be performed. However, consumers have been advised not to stop taking the medication unless told to do so by their doctor. Potential liver side effects of Multaq should be reported.
"*" indicates required fields
More Top Stories
More than 775 Exactech lawsuits have been filed in federal and state courts as parties work toward a plan for bellwether early test trials.
A federal judge has announced he will soon begin remanding 3M earplug lawsuits back to their originating districts for trials over claims of veteran hearing loss.
Lawyers are working to register and file Philips CPAP lawsuits, as the manufacturer may argue the June 14 anniversary of a massive recall triggered the start of the statute of limitations in certain states